Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 9, 2021, 2:03 PM CDT for 5 counties in Arkansas. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 2:03 PM CDT (19:03 UTC)
- Expired
- Apr 9, 2021, 2:33 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Miller County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:15 PM CDT | TSTM WND DMG | 2 N Lewisville, AR | LARGE TREE DOWN AND BLOCKING TRAFFIC ON ARKANSAS HIGHWAY 29 NORTH OF LEWISVILLE. |
| Apr 9, 2:16 PM CDT | HAIL 0.5 | Lewisville, AR | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 9, 2:40 PM CDT | TSTM WND GST 60 | 1 Se Magnolia, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WUUS54 KSHV 091903
SVRSHV
ARC027-057-073-091-099-091945-
/O.NEW.KSHV.SV.W.0054.210409T1903Z-210409T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
203 PM CDT Fri Apr 9 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Hempstead County in southwestern Arkansas...
Northeastern Miller County in southwestern Arkansas...
Lafayette County in southwestern Arkansas...
Southern Nevada County in southwestern Arkansas...
Northern Columbia County in southwestern Arkansas...
* Until 245 PM CDT.
* At 203 PM CDT, a severe thunderstorm was located over Lewisville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Magnolia, Stamps, Waldo, Lewisville, McNeil, Buckner, Rosston,
Garland, Willisville, Bodcaw, Bussey, Smithland, Macedonia, Mount
Vernon, Cale, Patmos, Lerch, Laughlin, Waterloo and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3372 9321 3352 9311 3338 9312 3338 9304
3329 9300 3308 9357 3343 9375
TIME...MOT...LOC 1903Z 245DEG 39KT 3334 9360
HAIL...1.00IN
WIND...60MPH
$$
441 follow-up statement
829
WWUS54 KSHV 091933
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
233 PM CDT Fri Apr 9 2021
ARC027-057-073-091-099-091943-
/O.CAN.KSHV.SV.W.0054.000000T0000Z-210409T1945Z/
Hempstead AR-Miller AR-Lafayette AR-Nevada AR-Columbia AR-
233 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HEMPSTEAD...
NORTHEASTERN MILLER...LAFAYETTE...SOUTHERN NEVADA AND NORTHERN
COLUMBIA COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, a new warning
has been issued in its place
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Arkansas.
LAT...LON 3372 9321 3352 9311 3338 9312 3338 9304
3329 9300 3308 9357 3343 9375
TIME...MOT...LOC 1928Z 245DEG 39KT 3335 9325
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:53 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 9, 1:53 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 153 PM CDT Fri Apr 9 2021 .AVIATION... For the 09/18Z TAF update, a mix bag of flight conditions across the region as convection and low cigs move into the region. Look for this trend to continue through a large portion of the TAF period. The first or two rounds of strong to severe TSRA has started across the region, with the second round coming as a cold front moves across the area late this evening. VFR skies will move into the region from the northwest by the end of the period with winds from the northwest at or over 10 kts. /20/ && .PREV DISCUSSION... /issued 1241 PM CDT Fri Apr 9 2021/ UPDATE... The first round of severe weather is unfolding across the region. As the aforementioned warm front continues to lift northward across the region, the atmosphere has destabilized. Near the boundary, several isolated strong to severe storms are forming across Northeast Texas, SE Oklahoma, and adjacent SW Arkansas. As a result, the Storm Prediction Center has issued Severe Thunderstorm Watch 76 until 23z for portions of East Texas, most of North Louisiana, and most of SW Arkansas. The main threat at this time is large hail, but an isolated tornado can't be ruled out. As we continue to move throughout the day, expect SBCape values to climb above 3000 J/kg along with sufficient deep layer shear. This will likely support additional development of supercells and possible tornadoes late this afternoon into the evening hours. Concerning this update, very little change was needed, other than some adjustments to POPs for current trends, and the adding of the Severe Thunderstorm Watch. /20/ && PREV DISCUSSION... /issued 422 AM CDT Fri Apr 9 2021/ SHORT TERM.../Today through Saturday/ Plans should be made today for multiple rounds of severe weather in the Ark-La-Tex as multiple impacts are possible from large hail, damaging winds and tornadoes. This all occurs in proximity to a trough quickly swinging southeast across the Great Plains and amplifying divergent southwest flow aloft. Dew points in the 60s continue to be advected northward this morning, approaching the I-20 corridor with the warm front, while lapse rates will exceed 8 C/km, and low-level SRH will approach 200 m2/s2 by this evening. The first round of severe thunderstorms will occur in the midday hours across our northern zones, generally along the I-30 corridor into southern Arkansas. Storm modes by the early afternoon will primarily involve supercells with updrafts capable of sustaining large hail. In the second round of severe thunderstorms arriving this evening, the primary storm mode will be in the form of a multicellular MCS that travels across the Ark-La-Tex into the Ark-La-Miss with damaging winds, large hail and embedded tornadoes all possible once again. Substantial uncertainty remains in the positioning of this evening round of convection, especially in how far southwest initiation could begin in East Texas. Nonetheless, with these ingredients available and storm modes expected, the SPC has placed our eastern zones in a Moderate Risk for severe weather, highlighting the concern for damaging winds and embedded circulations. The severe weather threat will continue late into tonight for our eastern parishes. By tomorrow morning, conditions finally begin improving with frontal passage. Afternoon temperatures return to near average for this time of the year with winds out of the northwest at 10mph. /16/ LONG TERM.../Saturday Night through Thursday/ Sfc ridging will settle SE into the region Saturday night in wake of the cold fropa earlier in the day, which will set the stage for good radiational cooling and slightly below normal temps areawide. A dry WNW flow aloft will continue through the remainder of the weekend, while the sfc ridge drifts E into the Lower MS Valley Sunday. Thus, above normal temps but comfortable RH's are expected, before low level moisture advection resumes and increases Monday with the return Srly low level flow on the backside of the departing ridge as it shifts E into the SE U.S. A shallow cold front is progged to shift SE through the Srn Plains and Ozarks Monday morning, entering portions of extreme NE TX/SE OK/adjacent sections of SW AR during the mid and late afternoon hours. The moisture profile is progged to remain shallow just ahead of the approaching front, but did maintain slight chance pops in the afternoon for the Wrn sections of NE TX/SE OK/adjacent SW AR given the dirty flow aloft as weak PVA traverses the Nrn sections of the region. This front is progged to seep S through the remainder of the region Monday night, with weak overrunning and additional PVA contributing to the development of isolated to sct convection over the area. The front is progged to drift farther S of the area Tuesday, with additional perturbations focusing more in the way of sct convection areawide. Have maintained chance pops over the region Monday night and Tuesday, with the potential for isolated thunder as mid level lapse rates will remain sufficient enough to support slightly deeper convection. An active weather period appears in the offing for mid and late week as additional perturbations aloft are expected to traverse the region in the WSW flow aloft. This will all come beneath a large closed low expected to settle into the Great Basin by midweek, sending ripples of shortwave energy E across the Srn Plains and Lower MS Valley. Overrunning atop the shallow cool air mass is again expected to increase Tuesday night through Wednesday night, which should help enhance sct to numerous SHRA and isolated TSRA areawide. Have inserted high chance pops for this time period, before pops diminish by Thursday as the post frontal air mass begins to deepen. However, general agreement exists amongst the GFS/ECMWF with another wave of SHRA overspreading the area Thursday night and Friday. The increased cloud cover, cooler post-frontal air, and the periodic convection should result in a welcome period of slightly below normal temps through much of next week. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 82 61 76 48 / 40 70 0 0 MLU 84 63 78 49 / 50 80 10 0 DEQ 76 51 72 42 / 60 70 0 0 TXK 78 54 73 47 / 60 80 0 0 ELD 79 60 74 44 / 70 80 0 0 TYR 83 53 74 49 / 30 40 0 0 GGG 82 56 73 48 / 40 50 0 0 LFK 84 60 78 49 / 30 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Apr 9, 12:58 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1258 PM CDT Fri Apr 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1258 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorms Watch is in effect until 6 PM CDT for much of Southwest Arkansas, portions of East Texas and Northeast Texas, and much of Northwest and North Central Louisiana. Scattered thunderstorms are rapidly developing across the ArkLaTex. Some of these storms may be severe, with damaging winds, large hail, and tornadoes possible. Additional thunderstorm development is possible this evening over portions of East Texas and North Louisiana, ahead of a severe squall line that will develop over Eastern Oklahoma and quickly shift southeast across the region from mid evening through the overnight hours. The severe weather threat will become more pronounced with this squall line, with damaging winds, large hail, isolated tornadoes, and locally heavy rainfall possible. These storms will diminish from northwest to southeast late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and isolated thunderstorms will be possible across the region Tuesday through Thursday. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon through tonight across the region. 09
In the hours before
Local storm report, Apr 9, 12:18 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 5 WSW TALCO 33.33N 95.18W
04/09/2021 E1.00 INCH FRANKLIN TX PUBLIC
PUBLIC SENT PHOTO OF QUARTER SIZE HAIL TO
OUR SOCIAL MEDIA ABOUT 5 MILES WSW OF TALCO.
&&
20Special weather statement, Apr 9, 12:29 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1229 PM CDT Fri Apr 9 2021
TXZ124-125-136-137-091815-
Upshur TX-Gregg TX-Smith TX-Wood TX-
1229 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHEASTERN
WOOD...UPSHUR AND NORTHWESTERN GREGG COUNTIES UNTIL 115 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lindale, or 11 miles southeast of Mineola, moving northeast at 40
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gladewater, Gilmer, Lindale, Big Sandy, Hawkins, Clarksville City,
East Mountain, Diana, Rosewood, Hoard, West Mountain, Winona, Union
Grove, Warren City, Midway, Red Springs, Bettie, Grice and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
northeastern Texas.
LAT...LON 3290 9503 3290 9489 3266 9470 3262 9470
3242 9536 3257 9549
TIME...MOT...LOC 1729Z 233DEG 35KT 3255 9536
50Special weather statement, Apr 9, 12:34 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1234 PM CDT Fri Apr 9 2021
ARZ061-091815-
Nevada AR-
1234 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NEVADA COUNTY UNTIL 115
PM CDT...
At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 12 miles southeast of Prescott, moving northeast at 40
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rosston, Bluff City, White Oak Lake State Park, Cale, Mount Moriah,
Morris, Laneburg and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Arkansas.
LAT...LON 3380 9318 3381 9316 3381 9315 3382 9314
3379 9313 3378 9310 3362 9311 3353 9327
3367 9340 3382 9320
TIME...MOT...LOC 1734Z 232DEG 33KT 3365 9327
44Local storm report, Apr 9, 12:51 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HAIL MOUNT PLEASANT 33.17N 94.98W
04/09/2021 E1.50 INCH TITUS TX PUBLIC
PUBLIC REPORTS PING PONG BALL SIZE HAIL NEAR
HWY 271 NORTH IN MOUNT PLEASANT VIA KLTV
SOCIAL MEDIA PAGE.
&&
20Local storm report, Apr 9, 12:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL 2 E OMAHA 33.18N 94.71W
04/09/2021 E1.75 INCH MORRIS TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE HAIL AT PEWITT
HIGH SCHOOL NEAR OMAHA.
&&
20Special weather statement, Apr 9, 1:49 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Shreveport LA 149 PM CDT Fri Apr 9 2021 ARZ060-061-070>072-091930- Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR- 149 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...CENTRAL MILLER...NORTHERN LAFAYETTE...SOUTHWESTERN NEVADA AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 230 PM CDT... At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over Fouke, or 14 miles southeast of Texarkana, moving northeast at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stamps, Waldo, Lewisville, Fouke, Buckner, Garland, Bodcaw, Genoa, Mount Vernon, Patmos, McKamie, Falcon, Spirit Lake, Lamartine, Fort Lynn and Piney Grove. A Severe Thunderstorm Watch remains in effect until 600 PM CDT for southwestern Arkansas. LAT...LON 3313 9386 3332 9401 3368 9350 3337 9323 TIME...MOT...LOC 1849Z 237DEG 44KT 3328 9386 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:41 AM CDT | Special Weather Statement | SHV | Hempstead | 49 min |
| Apr 9, 11:25 AM CDT | Special Weather Statement | SHV | Little River | 50 min |
| Apr 9, 12:28 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 45 min |
| Apr 9, 12:34 PM CDT | Special Weather Statement | SHV | Nevada | 41 min |
| Apr 9, 12:45 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 33 min |
| Apr 9, 1:49 PM CDT | Special Weather Statement | SHV | Lafayette, Miller | 41 min |
| Apr 9, 2:32 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 43 min |
| Apr 9, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
| Apr 9, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Union | 33 min |
| Apr 9, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Union | 30 min |
| Apr 9, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Union | 44 min |
| Apr 9, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Union | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.